I stopped taking the Revlid Saturday, which was Cycle 16, Day 10. My next doctor appointment is next Monday, November 12th. The discomfort became too unbearable and I think it is Revlimid side effects.

I’ve had that what they call “cancer fatigue” since I was diagnosed. You are so tired and often get to where you have to lay down, but even after sleeping, you never feel rested. Once you’re sick like this, you will never have one of those rests where you wake up in the morning and say, “that was a good night’s sleep.” It just doesn’t happen any more.

Anyway, my fatigue intensified in October, which is the 16th month I’ve been on Revlimid. Various symptoms intensified in October: fatigue, weakness, discomfort, pain in legs and feet, joint pain. From a fellow MMr, I guess it’s pretty good that I’ve endured it [Revlimid] this long [16 months]. Yet, I met a lady who has taken it [Revlimid] for 8 years and doing fine on it. Guess it just depends on the person.

In the evenings especially, my legs feel weird. They feel a tingly-type pain and it’s like you wish someone would massage from the tips of your toes all the way up your thighs. My calves hurt. It’s a strange feeling. I felt a hard knot in my right calf really bad one night. These feelings are bad enough I can’t sit still, sleep, or anything—they’re very distracting and painful and I have a high pain threshhold.

My joints truly hurt, too, every single one of them.

Finally, I looked at the info sheet on Revlimid and confirmed the side effects. Some of these are “tell your doctor ASAP” and the painful and swollen calf effect is “tell your doctor immediately.” It was not worth notifying over a weekend or off-hours, but I did call yesterday and told Carrie, the best nurse. [I’ve known her since I was first diagnosed.] She returned my call today and said that Dr. McGuirk is OK with me stopping the Revlimid and that we’ll check things out next Monday. She said it’s too soon to feel much relief from stopping the Revlimid.

Another consideration of my feelings of discomfort and fatigue is that my blood count is extremely low and has been for at least 4 months. I’ve always been low on my counts, but now I’m very, very low, so I’m anemic and really vulnerable to infection.

I think it’s time for a new regimen or even a change in the present one. Maybe less mg’s of the Revlimid will help. I’ve heard others take 5mg and 10mg where I’ve been taking 25mg. Who knows. I just know I am at the point I’d rather die right here and now rather than have these side effects any longer; I can not cope with those feelings any more.

By getting off of the Revlimid I’m hoping to have less fatigue, perhaps improve my joint pain, and certainly no more leg and feet tingly-pain – as well as the “weakness” I feel all over.

This is only the third night since quitting the Revlimid and I may be feeling some overall improvement, but I don’t know if I’m imagining it yet or not. I would imagine I’d know in a few days whether I’m feeling improvement. I’m looking forward to a change!